Alert archive / Idaho / High Wind Warnings in 2007
High Wind Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this high wind warning at Mar 28, 2007, 2:02 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2007, 2:02 PM MDT (20:02 UTC)
- Expired
- Mar 28, 2007, 8:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 282002 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 202 PM MDT WED MAR 28 2007 IDZ020-290200- /O.UPG.KPIH.WI.Y.0003.000000T0000Z-070329T0200Z/ /O.NEW.KPIH.HW.W.0001.070328T2002Z-070329T0200Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 202 PM MDT WED MAR 28 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG NORTHERLY PRESSURE GRADIENT WINDS WILL OCCUR THIS AFTERNOON AND EARLY EVENING OVER THE UPPER SNAKE RIVER VALLEY. AFFECTED LOCATIONS WILL SEE WINDS GUSTING 45 TO 55 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IDZ021-290200- /O.EXA.KPIH.WI.Y.0003.000000T0000Z-070329T0200Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...AMERICAN FALLS 202 PM MDT WED MAR 28 2007 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. STRONG NORTHERLY PRESSURE GRADIENT WINDS WILL OCCUR THIS AFTERNOON AND EARLY EVENING OVER THE UPPER SNAKE RIVER VALLEY AND EASTERN MAGIC VALLEY. AFFECTED LOCATIONS WILL SEE WINDS GUSTING 40 TO 45 MPH. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ017-290200- /O.CON.KPIH.WI.Y.0003.000000T0000Z-070329T0200Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 202 PM MDT WED MAR 28 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. STRONG NORTHERLY PRESSURE GRADIENT WINDS WILL OCCUR THIS AFTERNOON AND EARLY EVENING OVER THE UPPER SNAKE RIVER VALLEY AND EASTERN MAGIC VALLEY. AFFECTED LOCATIONS WILL SEE WINDS GUSTING 40 TO 45 MPH. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KPIH 290202 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 802 PM MDT WED MAR 28 2007 IDZ020-290315- /O.EXP.KPIH.HW.W.0001.000000T0000Z-070329T0200Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 802 PM MDT WED MAR 28 2007 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. $$ IDZ017-021-290315- /O.EXP.KPIH.WI.Y.0003.000000T0000Z-070329T0200Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...AMERICAN FALLS 802 PM MDT WED MAR 28 2007 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this high wind warning went out at Mar 28, 3:45 AM MDT, 10 hours 17 minutes earlier.
Area forecast discussion, Mar 28, 3:45 AM MDT, 10 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 345 AM MDT WED MAR 28 2007 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT. SOUTHERLY TRACK OF CLOSED H5 LOW HAS KEPT BRUNT OF HEAVY SNOWFALL TO SOUTH AND WEST OVERNIGHT AND WITH THIS WILL CANCEL ALL WARNINGS THIS MORNING. MODEL DIFFERENCES CONTINUE WITH NAM COMPLETELY DRY FOR THE MOST PART AND GFS KEEPING PRECIPITATION ACROSS SOUTHEAST ZONES INCLUDING SNAKE PLAIN. CURRENT RADAR LOOP AT 330 AM SHOWING LITTLE PRECIPITATION ANYWHERE WITH MOST SIGNIFICANT SNOWFALL IN EASTERN PARTS OF ZONE 22. SOME LIGHT ECHOES DEVELOPING IN SNAKE PLAIN WITH HINT OF WEAK CONVERGENCE WITH H7 WINDS TURNING NORTHERLY FINALLY. OVERALL WITH LACK OF ACCUMULATION OVERNIGHT THINK ANY ACCUMULATIONS TODAY WILL BE FAIRLY LIGHT. KEPT 2 TO 4 INCHES IN EASTERN HIGHLANDS BUT WELL UNDER WARNING AMOUNTS I THINK. FOR NOW KEPT HIGH POPS IN EASTERN HIGHLANDS AND SNAKE PLAIN THIS MORNING AND WITH EXPECTED NORTHEASTERLY TRACK OF H5 LOW TODAY KEPT POPS GOING IN EASTERN HIGHLANDS THROUGH TONIGHT WITH LIGHT SNOW AMOUNTS. MODELS DIFFER IN MOVING H5 LOW. NAM MUCH QUICKER THURSDAY MOVING IT INTO EASTERN WYOMING BY 00Z FRIDAY WHILE GFS HOLDS IN EASTERN UTAH BY 00Z FRIDAY. THUS GFS HOLDS ONTO CLOUDS AND MOISTURE MUCH LONGER THAN NAM THURSDAY INTO FRIDAY. FOR NOW KEPT ONLY SLIGHT CHANCE PRECIP IN EASTERN HIGHLANDS THURSDAY INTO FRIDAY WITH DRY CONDITIONS ELSEWHERE. WITH NORTHERLY FLOW ON BACKSIDE OF UPPER LOW WILL BE QUITE COLD WITH TEMPERATURES WELL BELOW NORMAL THROUGH THURSDAY WITH A WARMING TREND STARTING FRIDAY WITH TEMPERATURES BACK CLOSE TO SEASONAL NORMS. DESPITE VERY TIGHT SURFACE GRADIENT WINDS HAVE REMAINED LIGHT OVERNIGHT IN SNAKE PLAIN WELL UNDER 10 KNOTS. NORTHERLY WINDS HAVE INCREASED SIGNIFICANTLY OVER INL SITES NOW MORE INDICATION OF POSSIBLE CONVERGENCE SETTING UP IN SNAKE PLAIN AND HOPEFULLY WINDS WILL PICK UP LATER THIS MORNING. HARD TO FATHOM WHY THIS STORM PRODUCED SO LITTLE SO FAR IN SE IDAHO. GK .LONG TERM...SATURDAY THROUGH WEDNESDAY. GFS-EURO-ENSEMBLE MODELS IN REASONABLY GOOD AGREEMENT ON TRANSITION TO FLAT ZONAL FLOW PATTERN FOR FIRST HALF OF THE EXTENDED PERIOD. ONLY ONE H5 SHORTWAVE TROF...ARRIVING SUNDAY...IS EXPECTED TO PASS THRU CWA BRINGING -RA TO VALLEYS AND -SN TO HIGHER TERRAIN. THIS SYSTEM MOVES DOWNSTREAM BY MONDAY AND H5 RIDGE BEGINS TO AMPLIFY WITH RIDGE AXIS OVER CWA ON WEDNESDAY. WITH ZONAL FLOW BRINGING IN MILD PACIFIC AIRMASS...TEMPS SHOULD STAY CLOSE TO CLIMO VALUES...THOUGH SLIGHTLY COOLER BEHIND THE TROF ON SUNDAY...AND THEN WARMING TO 6-8 DEG ABOVE CLIMO BY TUES. WARANAUSKAS && .AVIATION...STATIONARY LOW PRESSURE AREA OVER WEST CENTRAL UTAH WILL CONTINUE TO PULL BANDS OF MID LEVEL MOISTURE OVER SOUTHEAST IDAHO THIS MORNING AND AFTERNOON. WITH MOST OF THE LOWS DYNAMICS DIMINISHING...EXPECTED WINTER STORM SITUATION WILL NOT MATERIALIZE TODAY. INSTEAD...REGION WILL SEE MVFR TO VFR CIGS AND SOME ISOLATED -SHSN ALONG ALL LOCAL TWEB ROUTES. PATCHY IFR CIGS ARE ALSO POSSIBLE PARTICULARLY IN HIGHER TERRAIN LOCATIONS. AS UTAH LOW MOVES EAST...ASSOCIATED PRESSURE GRADIENT WILL CREATE 25-30 KT NORTHWEST WINDS SNAKE PLAIN SITES THIS AFTERNOON. SHOULD TREND TO ALL VFR CONDITIONS BY THIS EVENING WITH SOME MVFR CIGS VCNTY EASTERN HIGHLANDS UNTIL LATE WED NIGHT. WARANAUSKAS && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Mar 28, 5:00 AM MDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 500 AM MDT WED MAR 28 2007 IDZ017>025-031-032-291200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 500 AM MDT WED MAR 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW IS POSSIBLE ACROSS THE SOUTHERN AND EASTERN HIGHLANDS WITH 1 TO 3 INCHES OF SNOW POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 10:23 AM MDT | Wind Advisory | PIH | 10 hr |
Nearby
High Wind Warnings in Idaho, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.